Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 15, 2008, 8:55 PM MDT for 11 counties in New Mexico. It took effect at Apr 16, 2008, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 8:55 PM MDT (02:55 UTC)
- In effect from
- Apr 16, 2008, 10:00 AM MDT
- Expired
- Apr 16, 2008, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6173 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 160255 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 855 PM MDT TUE APR 15 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM MDT WEDNESDAY THROUGH 8 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR MUCH OF CENTRAL AND EASTERN NEW MEXICO... .STRONG SOUTHWEST WINDS WILL INCREASE AGAIN WEDNESDAY MORNING ACROSS MUCH OF CENTRAL AND EASTERN NEW MEXICO. STRONG WINDS COMBINED WITH DRY CONDITIONS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH WEDNESDAY EVENING. ACROSS THE SANDIA AND MANZANO MOUNTAINS...BELOW NORMAL PRECIPITATION FOR THE YEAR HAS LED TO VERY DRY FUELS...THEREFORE CONDITIONS ARE RIPE FOR DANGEROUS FIRE WEATHER BEHAVIOR WEDNESDAY. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION FROM ARIZONA WEDNESDAY NIGHT INTO THURSDAY BRINGING AN INCREASE IN CLOUD COVER AND FAIR TO GOOD HUMIDITY RECOVERIES THROUGH THURSDAY MORNING. IN ADDITION...A COLD FRONT WILL PLOW SOUTH ACROSS THE EASTERN PLAINS WEDNESDAY NIGHT USHERING IN MUCH HIGHER HUMIDITY AND THE CHANCE FOR RAIN AND HIGH ELEVATION SNOW SHOWERS BY THURSDAY MORNING. NMZ103>109-161400- /O.EXP.KABQ.FW.W.0032.000000T0000Z-080416T0300Z/ /O.UPG.KABQ.FW.A.0029.080416T1600Z-080417T0200Z/ /O.NEW.KABQ.FW.W.0033.080416T1600Z-080417T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 855 PM MDT TUE APR 15 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT WEDNESDAY. THE PREVIOUS RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL DECREASE ACROSS MUCH OF THE REGION THIS EVENING HOWEVER HUMIDITY RECOVERIES WILL BE POOR. GUSTY AND ERRATIC WINDS MAY CONTINUE ALONG THE HIGHER PEAKS AND THE EAST SLOPES OF THE CENTRAL MOUNTAINS THROUGH WEDNESDAY MORNING. RELATIVE HUMIDITY VALUES WILL REMAIN BELOW 15 PERCENT WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER WEDNESDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ101-102-160400- /O.EXP.KABQ.FW.W.0032.000000T0000Z-080416T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- 855 PM MDT TUE APR 15 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. SOUTHWEST WINDS WILL DIMINISH THROUGH THE REMAINDER OF THIS EVENING. HOWEVER...RELATIVE HUMIDITY RECOVERIES WILL BE POOR THROUGH WEDNESDAY MORNING BEFORE AN UPPER LEVEL TROUGH USHERS IN HIGHER RELATIVE HUMIDITY WEDNESDAY AFTERNOON. $$ GUYER
2 follow-up statements
000 WWUS85 KABQ 161308 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 708 AM MDT WED APR 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO EXCEPT THE NORTHWEST PLATEAU AND NORTHERN MOUNTAINS... .A WEATHER SYSTEM OVER SOUTHERN UTAH WILL MOVE TO NORTHERN NEW MEXICO THROUGH THE DAY TODAY...AS SURFACE LOW PRESSURE DEEPENS OVER EASTERN NEW MEXICO. STRONG SOUTHWEST WINDS IN THE UPPER ATMOSPHERE AND AT THE SURFACE WILL INCREASE SPEED THROUGH THE MORNING...WITH SPEEDS REACHING 35 MPH WITH GUSTS TO 50 MPH POSSIBLE OVER ALL OF NORTHERN AND CENTRAL NEW MEXICO. HUMIDITIES FALLING INTO THE LOW TEENS BY LATE MORNING COMBINED WITH GUSTY WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS FOR MUCH OF NORTHERN AND CENTRAL NEW MEXICO THROUGH THE EVENING. AS THE WEATHER SYSTEM MOVES EAST OF THE STATE INTO THE CENTRAL PLAINS LATE TONIGHT...A COLD FRONT SWEEPING FROM NORTHWEST TO SOUTHEAST ACROSS THE STATE WILL SPEED UP HUMIDITY RECOVERIES ABOVE 20 PERCENT IN NORTHERN AND NORTHEAST PORTIONS BY MID EVENING...AND ACROSS THE REMAINDER OF THE STATE BY MIDNIGHT...TO EASE DANGEROUS FIRE WEATHER CONDITIONS. NMZ103>109-170200- /O.CON.KABQ.FW.W.0033.080416T1600Z-080417T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 708 AM MDT WED APR 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SHY
000 WWUS85 KABQ 170141 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 741 PM MDT WED APR 16 2008 NMZ103>109-170245- /O.EXP.KABQ.FW.W.0033.000000T0000Z-080417T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 741 PM MDT WED APR 16 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A COLD FRONT ADVANCING SOUTHEAST ACROSS THE WESTERN HALF OF NEW MEXICO...ALONG WITH A POWERFUL COLD FRONT ADVANCING SOUTH ACROSS THE EASTERN PLAINS...WILL BRING AN END TO CRITICAL FIRE WEATHER CONDITIONS LATE THIS EVENING. HOWEVER...STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL CONTINUE FOR ANOTHER COUPLE OF HOURS OVER THE MIDDLE RIO GRANDE VALLEY...THE SANDIA/MANZANO AND GALLINAS MOUNTAINS...AND THE EAST CENTRAL PLAINS THIS EVENING. RAIN AND MOUNTAIN SNOW SHOWERS ARE EXPECTED TO AFFECT MUCH OF CENTRAL AND EASTERN NEW MEXICO LATE TONIGHT INTO THURSDAY. $$ GUYER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 15, 7:49 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 15, 7:49 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 749 PM MDT TUE APR 15 2008 .UPDATE... DECIDED TO GO AHEAD WITH ISSUANCE OF WIND ADVISORY FOR WED AFTN AND EARLY EVE ZONES 10 THRU 21 AND 26. ALSO RED FLAG WARNING TO BE ISSUED FOR MUCH OF DAY WED FOR FIRE WX ZONES 103 THROUGH 109. WINDS ALOFT...SFC GRADIENT AND MIXING SHOULD EASILY BE ENOUGH TO BRING ABOUT ADVISORY WINDS MOST OR ALL OF THESE ZONES. ALSO TWEAKED SKY GRIDS FOR A LITTLE MORE HIGH CLOUDINESS FOR TONIGHT. 43 && .PREV DISCUSSION...234 PM MDT TUE APR 15 2008... MAIN EMPHASIS THIS FORECAST PACKAGE WILL BE ON THE APPROACHING STORM AND ITS IMPACT ON NM. WINDS ARE CRANKING UP AS ADVERTISED THIS PM OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO. LOW RH VALUES...LIKE 3 PERCENT RIGHT NOW IN ALBUQUERQUE...ARE PRODUCING CRITICAL FIRE WEATHER CONDITIONS. MEANWHILE SUNSHINE IS BOOSTING TEMPS ABOVE NORMAL. WINDS WILL SUBSIDE SOME TONIGHT...BUT REMAIN BREEZY TO WINDY ALONG THE E SIDE OF THE CNTRL MOUNTAIN CHAIN. THEY WILL PICK BACK UP AGAIN WED OVER OUR S AND E ZONES WITH ANOTHER WIND ADVISORY AND RED FLAG WARNING LIKELY TO BE ISSUED BY EARLY WED MORNING. THE STORM RESPONSIBLE FOR THE WINDS IS OVER NV NOW AND WILL CONTINUE TO MOVE SE...REACHING NM WED NIGHT AND THU. AN ISOLATED SHOWER OR THUNDERSTORM MAY DEVELOP WED PM NEAR THE CO BORDER. BUT LITTLE OR NO RAIN IS EXPECTED WITH ANY CONVECTION. A COLD FRONT WILL MOVE FROM W TO E ACROSS NM WED BRINGING SOME COOLING TO THE W AND N. ANOTHER SECONDARY COLD FRONT WILL BARREL FROM N TO S ACROSS THE STATE WED NIGHT WITH CHILLY AIR BEHIND IT. AN INCREASE IN LOW LEVEL MOISTURE WILL ALSO BRING SOME RAIN AND SNOW ACROSS THE N AND E WED NIGHT THROUGH THU. BEST CHANCES FOR SOME ACCUMULATION SNOW WILL BE FROM THE E SLOPES OF THE SANGRES E ACROSS COLFAX AND NORTHERN UNION COUNTY. WINTER WEATHER ADVISORIES MAY BE NEEDED FOR THESE AREAS...AS THE SNOW WILL BE COMBINED WITH STRONG N WINDS. WE WILL GET A BREAK FROM THE WIND ON FRI AS WEAK RIDGING TAKES PLACE. BUT THE LULL WILL BE SHORT AS WINDS WILL INCREASE AGAIN SAT AND WILL LIKELY BE STRONG FROM SUN THROUGH AT LEAST TUE. IN FACT...A SIGNIFICANT HIGH WIND EVENT IS POSSIBLE DURING THIS TIME. CHJ .AVIATION... STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH APPROX 02Z THIS EVENING. HOWEVER...OCCASIONAL GUSTY WINDS WILL PERSIST THROUGH THE OVERNIGHT HOURS ESPECIALLY ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN. WINDS WILL INCREASE IN SPEED AGAIN TOMORROW AFTERNOON...WITH GUSTS UP TO 40KT POSSIBLE FOR ALL TAF SITES EXCEPT KFMN. OTHERWISE...VFR CONDITIONS WILL PREVAIL ALL AIRPORTS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. RED FLAG WARNING FROM 10 AM TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ103>109. WIND ADVISORY FROM 12 PM TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ010>021-026. && 43
Hazardous weather outlook, Apr 15, 3:21 PM MDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 321 PM MDT TUE APR 15 2008 NMZ001>021-026-161200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 321 PM MDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE REGION THROUGH MID EVENING DUE TO STRONG WINDS AND LOW HUMIDITIES. PLEASE REFER TO THE LATEST RED FLAG WARNING STATEMENT FOR DETAILS. A WIND ADVISORY REMAINS IN EFFECT FOR ALL AREAS EXCEPT THE RIO GRANDE VALLEY AND SOUTHEAST PLAINS INTO THE EARLY EVENING HOURS. PLEASE REFER TO THE LATEST WIND ADVISORY STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND LOW HUMIDITIES ARE FORECAST AGAIN WEDNESDAY ACROSS ALL BUT THE FAR NORTHWEST SECTIONS OF THE OUTLOOK AREA. SEE FIRE WEATHER WATCH FOR DETAILS. IN ADDITION...SUSTAINED WINDS OVER 30 MPH AND GUSTS TO 50 MPH ARE EXPECTED IN MOST LOCATIONS SOUTH OF INTERSTATE 40. LATE WEDNESDAY NIGHT AND THURSDAY MORNING...SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE ACROSS THE NORTHERN MOUNTAINS AND NORTHEAST HIGHLANDS. THE SNOW COULD BE ACCOMPANIED BY GUSTY NORTH WINDS AT TIMES WHICH COULD NOTICEABLY REDUCE VISIBILITIES. CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND LOW HUMIDITIES WILL RETURN THIS WEEKEND AND PERSIST MONDAY. SUSTAINED WINDS OVER 30 MPH AND GUSTS OVER 50 MPH MAY OCCUR BOTH SUNDAY AND MONDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT WILDFIRES AND OTHER HAZARDOUS WEATHER CONDITIONS.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:16 PM MDT | Wind Advisory | ABQ | 28 hr | |
| Apr 16, 4:02 PM MDT | Winter Weather Advisory | ABQ | 20 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.